Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Acid Reflux??
    avatar
    twentysomething14 posted:
    Hello, first of all - Im so thankful that there is a community for Colitis and Crohns. It's encouraging to have others to talk to who have gone through the same things I have. I've had Ulcerative Colitis for 4 years and have gone through a lot of different treatments and medications. So Im thankful for this board.

    I do have a question though. Lately, I've been experiencing some acid reflux. Can that be a side of effect of Colitis? Maybe before a flare-up? Or is it something completely separate from Colitis? I haven't experienced acid reflux before, but there are side effects I've developed a while AFTER being diagnosised with Colitis. Any information would be great! Thank you!
    Reply
     
    avatar
    HannahLeigh89 responded:
    It can be related to the Colitis but they are usually separate conditions. I have acid reflux and Crohn's Disease. I take Aciphex to treat my reflux, after trying all kinds of other stuff. Just see your doctor and tell them your problems and they should be able to give you something to help with it. If you aren't wanting another medication, there are also things you can do, like not laying down until at least an hour after eating, stuff like that, to help with symptoms.
     
    avatar
    arbob5 responded:
    I think some of the meds for Colitis and/or Crohns can cause acid reflux. I didn't have that problem but I do know someone who never had reflux until dx with Colitis and was put on Asacol, I believe. Her Dr. worked with her until he found something more compatible with her system. I'm not sure what she's on now, but her reflux seems much better. Hmmmm, just another mystery about these diseases...as if there aren't enough suspicious things with UC and Crohns, right?
     
    avatar
    twentysomething14 responded:
    Thank you ladies for your help! I will check with my doctor, because like it was mentioned I never had acid reflux until I had Colitis. Weird.


    Spotlight: Member Stories

    I was told I have crohns in 2003 at the age of 33. I believe I have had it longer than that I just didn't know what it was. I had never heard of i...More

    Helpful Tips

    Pamper your Bum... As often as Possible
    Most of you have heard this, but for you Newbies.. Trust me on this tip. Pamper your Bum, to keep your bum from getting raw and sore use ... More
    Was this Helpful?
    39 of 47 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.